Evidence map›Paper›PMID 40585448›Full record

ArticleOxford medical case reports2025

A case of corneal abscess following self-medication with topical dermatologic corticosteroids in a child.

Firdaouss Essaddouqui Esslimani, Chaimae Khodriss, Soukaina Zefzoufi, Soukayna Kabbou, Meriem El Bahloul

Abstract readCase Reports
In one paragraph

Article in Oxford medical case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Firdaouss Essaddouqui EsslimaniDepartment of Ophthalmology, Faculty of Medicine and Pharmacy of Tangier, Abdelmak Essaadi University, Tangier, Morocco.
Chaimae KhodrissDepartment of Ophthalmology, Faculty of Medicine and Pharmacy of Tangier, Abdelmak Essaadi University, Tangier, Morocco.
Soukaina ZefzoufiDepartment of Ophthalmology, Faculty of Medicine and Pharmacy of Tangier, Abdelmak Essaadi University, Tangier, Morocco.
Soukayna KabbouDepartment of Dermatology, Faculty of Medicine and Pharmacy of Tangier, Abdelmak Essaadi University, Tangier, Morocco.
Meriem El BahloulDepartment of Ophthalmology, Faculty of Medicine and Pharmacy of Tangier, Abdelmak Essaadi University, Tangier, Morocco.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Topical dermatologic corticosteroids (TDC), while essential in treating skin conditions, can cause severe complications when misused, particularly in children. This case study reports a 7-year-old girl with a history of long-term self-medication with 0.05% betamethasone for dermatological lesions, resulting in iatrogenic Cushing's syndrome and a severe corneal abscess. The child presented with visual loss, corneal infiltrates, and hypopyon. Ocular and biochemical tests confirmed the diagnosis. The management included antifungal and antibacterial treatments, intrastromal voriconazole injection, and amniotic membrane grafting. TDC were gradually discontinued, and tacrolimus was used for skin symptoms. After 3 months, visual acuity improved to 3/10, with residual corneal opacity. This case emphasizes the dangers of prolonged TDC use without supervision and the need for early intervention in ocular complications.

Indexed as

dermatologyendocrinology and metabolismmedical ophthalmologypediatricspharmacology and pharmacy

Identifiers

PMID40585448
PMCPMC12202287

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.